MAUDE Adverse Event Report: ARTHREX, INC. QCKFIX SCRW,TI CANN ST,CANC.,4.0X 40MM; SCREW, FIXATION, BONE

ARTHREX, INC. QCKFIX SCRW,TI CANN ST,CANC.,4.0X 40MM; SCREW, FIXATION, BONE
Model Number QCKFIX SCRW,TI CANN ST,CANC.,4.0X 40MM
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
During social safeguard cyber review (arthrex chatter community), on 9/5/2018, a potential device issue was discovered.Additional information was requested and received on 9/10/2018.Additional information obtained 9/10/2018: during an mrp fusion procedure a 4.0 x 40mm quickfix cannulated titanium screw, ar-8740-40pts (lot unknown), broke at the end of insertion.The only part of the screw that broke was the head of the screw during the last few turns of insertion.The sales rep reported, per the surgeon, that the screw is still compressing the fusion site and doing it's intended purpose.A 3.5/4.0mm hexalobe t15 driver (ar-8943-12) was being used to implant the screw.It was also reported that a new resident physician was inserting the screw under supervision of the attending physician.It was reported to be unknown if the screw broke due to lack of experience by the new resident physician or due to screw malfunction.Prior to implantation the bone was prepped with a 2.5mm cannulated drill bit (ar-8737-09).The head of the screw that broke off was discarded by the facility.

Brand Name
QCKFIX SCRW,TI CANN ST,CANC.,4.0X 40MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7922141
Report Number1220246-2018-00672
Device Sequence Number1653586
Product Code HWC
UDI-Device Identifier00888867046443
UDI-Public00888867046443
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberQCKFIX SCRW,TI CANN ST,CANC.,4.0X 40MM
Device Catalogue NumberAR-8740-40PTS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;